I have been taking sertraline for about a month now (a generic zoloft) and I have actually missed a few doses on multiple occassions. On 3 occasions, i even missed 2 days in a row. I have been taking it for the past 4 days straight now (latest streak), and this past week I have had stomach pains, especially after eating or drinking. The pain stays for hours and it doesnt relieve if i go number 2. my stools are still yellowish and sometimes loose. i have a smaller appetite than usual but i have not lost any weight (thankfully). Are these typical symptoms that can occur with zoloft/sertraline? especially due to the fact that I have missed multiple doses.
here are my current symptoms in a list:
- smaller appetite
- stomach pains that last hours after eating
- either loose or yellow/light brown stool
- throat feeling dry
- frequent urination
if any of this relates to any health related issues please let me know or give me advice on what i should do i would really appreciate it.
Keep a log of your medications as well as your side effects. This should help you prevent missing your doses as well as possibly seeing a relationship with zoloft or perhaps other interactions that may be happening.
Is it helping you with your depression? Good luck with this med.
not really. im thinking of just stopping the dosage completely. i feel as if i can get through my health anxiety on my own just as long as nothing is truelly wrong with me. all i know is the worst case scenario for me would be cancer =/
thats what im gonna do. i dont have any major signs of cancer except the chest pains then the light brown/yellowish stool... meaning worst case scenario for me would be liver cancer and lung cancer... no family history of either and im only 19... what are the odds of this honestly?
Honestly....the chances of you having cancer, especially the kinds you mention, are slim to none. I know with health anxiety...this is something you have to work thru...you have to essentially re-train your brain NOT to worry and obsess over serious medical conditions.
As for the symptoms you describe...a LOT of perfectly harmless things can cause your complaints. Anything from dietary changes/issues, to a minor virus....
If the symptoms persist....definitely see your doctor...and not to rule out liver cancer. The more common culprit could be your gallbladder...the symptoms you describe are typical with a "gallbladder attack"...and if that is the case....it really isn't anything to worry about.
As for the Zoloft CAUSING those exact symptoms? It's possible...especially the GI discomfort. The stool abnormalities (especially color) could be more indicative of some sort of simple fleeting dietary issue, a virus, or like I said....possibly a gallbladder issue (gallstones, etc).
MOST importantly...if you DO plan on staying on the Zoloft....which if you haven't taken it too long...you wouldn't be able to notice the full benefits yet.....find a way to remind yourself to take the med every day at the same time...put the bottle next to your toothbrush...put a sign on the fridge, something. Because...the erratic way you've been taking it is going to keep it from being effective....so of course...you aren't going to notice any significant improvements that way...and will be more prone to side effects.
So...if your GI concerns remain, definitely see your doctor to rule out some pretty common conditions that could be causing your complaints....and when I say this...in NO way am I thinking ANYTHING along the lines of cancer.
Then, make a decision about the Zoloft and ask your MD to properly wean off of it if you decide to d/c it. If it hasn't been too long...it certainly wouldn't hurt to maybe try giving it a shot while taking it properly...you may be very surprised at the outcome.
Just an afterthought...I re-read your OP and realize that you have been on the Zoloft for about a month....with you taking it erratically, you probably need to give it some more time to really see if it is going to help you or not.
Of course, it is totally up to you...but just keep in mind that not only do a lot of people require a longer period of time to see the effects...but also you have to figure in your missed doses and improper schedule.
Also, remember if you decide to stick it out a while longer and STILL do not receive any benefit from it, there are a lot of other options out there as well...sometimes it takes a bit of messing around with dosages, and meds to find the one just right.
You are in therapy, right? I thought I remembered that with you. If so...keep that going as well...if not....definitely consider starting some psychotherapy, or CBT....because honestly....meds can really help people...but there just is no substitution for talk therapy to help you long-term.
i want to try to get over this without the meds. it'll be hard but it would be better for me i think. i was in therapy but my therapist isnt very good she didnt even know what sertraline was. i should find a new therapist.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.